Ohio, 2004

Damaging Wind in Ohio, August 10, 2004

August 10, 2004 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 10, 12:10 PM EST, 10 minutes earlier.

Area forecast discussion, Aug 10, 12:10 PM EST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
110 PM EDT TUE AUG 10 2004

.SHORT TERM(THIS AFTERNOON)...
UPDATED TO ISSUE SEVERE TSTM WATCH TIL 00Z FOR XTRM ERN OH AND NW PA.

SHOWERS THIS MORNING MOVING THROUGH NORTHEAST PORTIONS OF THE CWA.
DRY AT THIS TIME FOR MUCH OF CENTRAL AND WESTERN AREAS. VIS
SATELLITE SHOWING SOME BREAKS IN CLDS FOR WESTERN AREAS THIS
MORNING..BUT CONCERN INTO AFTERNOON IS INCREASING INSTABILITY WITH
ANY SUNSHINE AND THEREFORE UPDATED TO INCLUDE A CHANCE OF SHOWERS
FOR ALL OF CWA WITH ONLY CHANCE OF THUNDER MENTIONED IN EASTERN AND
NORTHEASTERN COUNTIES. TEMPS LOOKING REASONABLE FOR TODAY WITH HIGHS
IN THE MID TO UPPER 70S.

&&
.PREV SHORT TERM(TODAY THROUGH FRIDAY)...
CDFNT MOVG ACRS NRN OH ATTM. PCPN RACING OUT AHD OF WKNG FNT.
HOWEVER ACTIVITY DVLPG OVR NE OH/NW PA. THESE CELLS APPEAR TO BE
BRINGG BRF HVY RN. FNT TO CROSS THE RGN THIS MRNG WI A DRY SLOT
TO WORK IN DURG THE AFTN. XPCT THE ERN PTNS OF THE FCST AREA...MNLY
E OF A CLE-CAK LINE...TO SEE SOME TSTM ACTVTY IN THE AFTN/EVENG. AS
SKIES CLR FROM THE W INCRSG SS TDY TEMPS TO PUSH UP INTO THE MID/UPR
70S. WI A SFC LOW OVR THE NRN GRTLKS THIS MRNG ROTAG INTO THE BROAD
UPR TROUGH OVR THE NE U.S & ERN CAN OVR THE NXT FEW DAYS, A
SECONDARY TROUGH WL DROP DOWN AND BRING A POOL OF MUCH COOLER AIR
DWN INTO THE STA. CONDS WL BCM UNSEASABLY COOL AND FALL LIKE THRU
FRI. LOW CLDS AND COOL TEMPS WI A SML CHC FOR INSTIBILTY SHRA. UPR
60S AND LOW 70S FOR HIGHS WHILE LOWS WL RMN NR 50 OR LWR 50S DUE TO
CLD COVER. WHERE SKIES DO CLEAR XPCT LOCAL TEMPS DOWN INTO THE 40S.

.LONG TERM (SAT INTO NEXT WEEK)
THE GOOD NEWS IS THAT THE UPR TROUGH LIFTS AND EXITS OFF TO THE NE
ALLOWING THE MEAN HGHTS TO RISE AND BCM MORE ZONAL. SFC HIGH PRES WL
BLD ACROSS THE RGN ON SAT & SUN AS TEMPS SLOWLY RISE TO NR THE
NORMS. HAVE REMVED THE WEEKEND CHCS FOR SHRA EVEN WI A TROF MOVG THRU
THE NRN-CNTRL GRTLKS ON SAT. ATMOS MAY BE TOO DRY & STBL OVR OH TO
AFFECT US OTHER THAN SOME CLDS.

&&

.AVIATION(18Z-18Z)...
CDFNT HAS BCM MORE DIFFUSE THIS MORNING WITH SUBTL WIND SHIFTS
DEMARKING A FRONT AND TROF TO ITS EAST.  THE TROF IS CRNTLY FM
NR KERI XTNDG TO THE SW WHILE THE FRONT REMAINS FURTHER WEST XTNDG
FM EAST OF THE LE ISLANDS TO EAST OF KCVG.  INSTBY REMAINS ACRS ERN
OH AND NWRN PA MORE ASSOCD WITH THE TROF WHERE LIS ARE AROUND -3.
SHWRS HAVE BEEN DEVELOPING IN THE AREA WITH MOVMNT TO THE NE.  WILL
RESTRICT ANY PCPN TO THE ERN HALF OF THE AREA TDA. TO THE WEST
RATHER LG AREA OF CLDINESS WITH BASES BTWN 020 AND 025 WEST FM MI
AND NRN IND.  THESE MVFR CIGS WILL FILL IN ACRS NRN OH AND NWRN PA
AS UPPER VORT DROPS INTO THE AREA.  THIS HAS ALREADY STARTED IN THE
NW AND WILL CONT THRU THE DAY AND OVRNGT.  XPC GNRLY DRY BUT COULD
BE SCT DRIZZLE/LIGHT SHWRS OVRNGT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...SVR TSTM WATCH TIL 00Z FOR OHZ014-023-033-089
PA...SVR TSTM WATCH TIL 00Z FOR PAZ001>003.

&&

SHORT TERM...ABE
PREV. SHORT TERM...20
LONG TERM...20
AVIATION...TK
Hazardous weather outlook, Aug 10, 5:13 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
613 AM EDT TUE AUG 10 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111012-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
613 AM EDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST
PENNSYLVANIA THIS AFTERNOON AND THIS EVENING. ELSEWHERE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR NORTHWEST PENNSYLVANIA LATER
TODAY AND THIS EVENING. ELSEWHERE SPOTTER ACTIVATION IS NOT
ANTICIPATED.

The radar

The Cleveland radar (KCLE), 85 km away, was scanning. The volume nearest the first event began at 17:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Trumbull

When
August 10, 12:20 PM EST
Where
Trumbull County, Champion
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
41.300, -80.850

Thunderstorm winds downed one large tree and some power lines five miles north of Champion.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420361.